Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2016, 5:12 PM EDT for 5 counties in New York; Essex County, Hudson County, New Jersey. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2016, 5:12 PM EDT (21:12 UTC)
- Expired
- Jul 25, 2016, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Essex County, NJ, Hudson County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 89 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:14 PM EDT | MARINE TSTM WIND 47 | 1 Ene Bayonne, NJ | MARINE THUNDERSTORM WIND GUST OF 41 KNOTS |
| Jul 25, 5:41 PM EDT | TSTM WND DMG | Brooklyn, NY | LARGE TREE LIMBS DOWN ON DEAN STREET AND UNDERHILL AVENUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WUUS51 KOKX 252113
SVROKX
NJC013-017-NYC005-047-061-081-085-252145-
/O.NEW.KOKX.SV.W.0043.160725T2112Z-160725T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
512 PM EDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
KINGS COUNTY IN SOUTHEASTERN NEW YORK...
QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...
NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
BRONX COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 545 PM EDT
* AT 512 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BAYONNE...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TOMPKINSVILLE AROUND 515 PM EDT. JERSEY CITY...SECAUCUS AND
VERRAZANO-NARROWS BRIDGE AROUND 520 PM EDT. HOBOKEN...UNION CITY
AND BAY RIDGE AROUND 525 PM EDT. BATTERY PARK...SOHO...PARK SLOPE
AND BENSONHURST AROUND 530 PM EDT. BROOKLYN HEIGHTS...LOWER EAST
SIDE...EAST VILLAGE AND UPPER WEST SIDE AROUND 535 PM EDT. NEW
YORK...CROWN HEIGHTS...MIDTOWN MANHATTAN...FLATBUSH AND CENTRAL
PARK AROUND 540 PM EDT. RFK BRIDGE...FLUSHING...LAGUARDIA
AIRPORT...MOTT HAVEN...FOREST HILLS... LONG ISLAND CITY...OZONE
PARK...JACKSON HEIGHTS...CANARSIE AND ASTORIA AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEST
SHORE EXPRESS...LINCOLN CENTER...WOODSIDE...EAST ORANGE...GREENWICH
VILLAGE...WEEHAWKEN...EAST NEWARK...NORTH BERGEN...GRASMERE AND
GREENPOINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4059 7390 4059 7401 4060 7404 4059 7406
4059 7419 4063 7420 4064 7416 4067 7414
4069 7421 4078 7424 4080 7414 4079 7415
4078 7410 4076 7409 4081 7406 4082 7401
4080 7399 4083 7396 4085 7382 4058 7378
TIME...MOT...LOC 2112Z 263DEG 16KT 4069 7411
HAIL...<.75IN
WIND...60MPH
$$
DW1 follow-up statement
240
WWUS51 KOKX 252143
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
543 PM EDT MON JUL 25 2016
NJC013-017-NYC005-047-061-081-085-252152-
/O.EXP.KOKX.SV.W.0043.000000T0000Z-160725T2145Z/
ESSEX NJ-HUDSON NJ-KINGS NY-QUEENS NY-RICHMOND NY-NEW YORK NY-
BRONX NY-
543 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX...HUDSON...
KINGS...QUEENS...RICHMOND...NEW YORK AND BRONX COUNTIES WILL EXPIRE
AT 545 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN NEW JERSEY...AND SOUTHEASTERN NEW YORK.
LAT...LON 4059 7390 4059 7401 4060 7404 4059 7406
4059 7419 4063 7420 4064 7416 4067 7414
4069 7421 4078 7424 4080 7414 4079 7415
4078 7410 4076 7409 4081 7406 4082 7401
4080 7399 4083 7396 4085 7382 4058 7378
TIME...MOT...LOC 2141Z 263DEG 16KT 4069 7411
$$
DWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:45 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 25, 3:45 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service New York NY
345 PM EDT MON JUL 25 2016
.SYNOPSIS...
A cold front moves through the region tonight. High pressure
builds to the west Tuesday and moves off the southeast coast
Wednesday into Thursday. A weak cold front approaches the region
Friday and will linger into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Severe thunderstorm watch in effect for most of the area.
Heat advisory continues, but will end early this evening, or after
convection impacts the area.
Biggest thunderstorm threat is for damaging winds. Initial
convective area impacting the region, with more upstream ahead of
upper trough, and sfc cold front.
Once convection works over the atmosphere, expect additional
activity to become elevated and weaken. Convection should push
offshore by around midnight as shortwave axis moves across.
Drier air slowly advects in late tonight with weak cold frontal
passage. Areas of fog possible across outlying areas in warm and
muggy airmass.
There is a moderate risk of rip current development into this evening
as southerly wind waves increase to around 3 ft.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Quasizonal flow prevails as cold front settles just east and high
pressure builds. With 850 hpa temps still running in the high
teens...deep mixing...downslope flow and full sunshine...expect
temps to quickly rise into the lower to mid 90s. Noticeably lower
dewpoints should keep heat indices close to air temps...but close
enough for heat advisory for NYC metro. Sea breezes should be
limited to late day and immediate south coasts...if at all.
High pressure builds Tuesday night. Lows range from the lower 60s
well inland to the lower 70s in and around NYC metro.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Dry Wednesday and Wednesday night as high pressure builds, and
zonal flow aloft remains.
Sfc front approaches Thursday ahead of mid/upper level weak
trough, and it appears that the upper trough amplifies just a
bit. The front may settle nearby through the weekend. This sets
the stage for unsettled weather with chances for showers and
thunderstorms through Sunday.
Temperatures will average above normal Wednesday and Thursday,
then temperatures settle back closer to normal thereafter.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms are expected this afternoon and evening.
First line moving across SW CT and across LI terminals 20-21z. A
second line is expected to move through all terminals late
afternoon/early evening.
VFR through this evening, except in thunderstorms where MVFR or
lower visibilities briefly possible.
S-SW flow 10-15 KT through this evening, with winds shifting to
the west or west-northwest overnight after cold front passage.
MVFR or lower visibility in fog possible for KHPN, KSWF, and KGON.
...NY Metro Enhanced Aviation Weather Support...
KJFK TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KLGA TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KEWR TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KTEB TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KHPN TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KISP TAF Comments: Initial line of showers/storms moves through
around 21z with second line possible this evening.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday Afternoon-Thursday...VFR.
.Thursday Night-Saturday...MVFR or lower possible in a chance of
showers and thunderstorms.
&&
.MARINE...
A cold front approaches the waters, then slowly moves through the
waters tonight. High pressure builds behind the front Tuesday and
Wednesday. A Frontal boundary then approaches and remains nearby
through the remainder of the week.
Sub SCA conditions are expected through the remainder of the
week.
&&
.HYDROLOGY...
There is the potential for 1/4 to 1/2 inch of rainfall, with
locally higher amounts, possibly 2+ inches, as numerous showers
and thunderstorms track across the region into this evening. This
presents a localized flash flood threat with any training cells.
There is the potential for scattered showers and thunderstorms,
across the area Thursday through next weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>007-009-
010.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-078-
080-176>179.
Heat Advisory from noon to 6 PM EDT Tuesday for NYZ072>075-176-
178.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...DS
MARINE...PW
HYDROLOGY...PWHazardous weather outlook, Jul 25, 3:18 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 318 PM EDT MON JUL 25 2016 CTZ008-011-012-NYZ079-261700- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-010-NYZ078-261700- NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>071-177-261700- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NORTHERN NASSAU- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>074-176-261700- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-261700- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 318 PM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-355-261700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-261700- KINGS (BROOKLYN)-SOUTHERN QUEENS- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ179-261700- SOUTHERN NASSAU- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-261700- SOUTHWESTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ081-261700- SOUTHEASTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 25, 4:09 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG NEWTOWN 41.41N 73.32W
07/25/2016 FAIRFIELD CT AMATEUR RADIO
TREES AND WIRES DOWN ON POCONO ROAD
&&
JELocal storm report, Jul 25, 4:14 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG WOODBRIDGE 41.35N 73.01W
07/25/2016 NEW HAVEN CT AMATEUR RADIO
TREES AND WIRES DOWN AT INTERSECTION OF SEYMOUR AND
NEWTON ROAD.
&&
JELocal storm report, Jul 25, 4:15 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
415 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG WOODBRIDGE 41.35N 73.01W
07/25/2016 NEW HAVEN CT AMATEUR RADIO
WIRES DOWN ON AMITY ROAD
&&
JELocal storm report, Jul 25, 4:21 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG ORANGE 41.28N 73.03W
07/25/2016 NEW HAVEN CT AMATEUR RADIO
TREES AND WIRES DOWN ON MAPLEWOOD ROAD
&&
JELocal storm report, Jul 25, 4:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG BRIDGEPORT 41.19N 73.20W
07/25/2016 FAIRFIELD CT AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN AROUND TOWN
&&
JESpecial weather statement, Jul 25, 5:09 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT MON JUL 25 2016
NYZ178-179-252145-
SOUTHERN QUEENS-SOUTHERN NASSAU-
509 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NASSAU AND QUEENS
COUNTIES...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VALLEY
STREAM... MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
OCEANSIDE AROUND 515 PM EDT.
GARDEN CITY...MINEOLA...HEMPSTEAD AND BALDWIN AROUND 520 PM EDT.
FREEPORT AROUND 525 PM EDT.
WESTBURY AROUND 530 PM EDT.
LEVITTOWN...HICKSVILLE AND WANTAGH AROUND 535 PM EDT.
MASSAPEQUA AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HEMPSTEAD...EAST
ROCKAWAY...NORTH WANTAGH...FRANKLIN SQUARE...INWOOD...NEW HYDE
PARK... ROCKVILLE CENTRE...EAST MEADOW...BELLMORE AND HEWLETT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NEW YORK.
LAT...LON 4070 7378 4078 7355 4078 7353 4079 7351
4065 7345 4064 7345 4063 7344 4063 7345
4064 7346 4064 7347 4063 7346 4061 7377
TIME...MOT...LOC 2108Z 255DEG 21KT 4068 7372The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:18 PM EDT | Special Weather Statement | OKX | Orange | 57 min |
| Jul 25, 2:06 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Westchester | 54 min |
| Jul 25, 2:56 PM EDT | Special Weather Statement | OKX | Westchester | 64 min |
| Jul 25, 3:09 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 66 min |
| Jul 25, 3:16 PM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 27 hr |
| Jul 25, 3:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 3:45 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Queens | 60 min |
| Jul 25, 4:08 PM EDT | Special Weather Statement | OKX | New York | 22 min |
| Jul 25, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, Queens | 33 min |
| Jul 25, 4:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 4:43 PM EDT | Special Marine Warning | OKX | 32 min | |
| Jul 25, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 32 min |
| Jul 25, 4:58 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 3 hr |
| Jul 25, 4:58 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 32 min |
| Jul 25, 5:09 PM EDT | Special Weather Statement | OKX | Nassau | 36 min |
| Jul 25, 5:27 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jul 25, 5:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 25, 5:40 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 5:41 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland | 49 min |
| Jul 25, 5:45 PM EDT | Special Weather Statement | OKX | Kings, Queens, Richmond | 30 min |
| Jul 25, 5:49 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 30 min |
| Jul 25, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 6:27 PM EDT | Special Weather Statement | OKX | Bronx, Rockland, Westchester | 48 min |
| Jul 25, 6:32 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 43 min |
| Jul 25, 6:46 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 119 min |
| Jul 25, 6:58 PM EDT | Special Marine Warning | OKX | 47 min | |
| Jul 25, 3:13 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 47 min |
| Jul 25, 3:23 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 52 min |
| Jul 25, 5:19 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Union | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in New Jersey, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.